Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

April 21, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Apr 21, 2021, 5:22 AM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2021, 5:22 AM EDT (09:22 UTC)
Expired
Apr 21, 2021, 6:00 AM EDT
In force
38 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

778 
WWUS82 KMFL 210922
SPSMFL

Special Weather Statement
National Weather Service Miami FL
522 AM EDT Wed Apr 21 2021
 
FLZ073-173-174-211000-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
522 AM EDT Wed Apr 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 600 AM EDT...

* At 522 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Royal Palm Ranger to 9 miles southeast of Mahogany Hammock.
  Movement was east at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Homestead, Homestead Miami Speedway, Florida City, Royal Palm
  Ranger, Homestead Bayfront Park and Homestead Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2518 8080 2516 8083 2539 8064 2551 8030
      2529 8034 2530 8039 2526 8040 2527 8040
      2524 8043 2521 8057 2523 8052 2524 8057
      2521 8060 2520 8059 2515 8077 2516 8079
      2515 8080
TIME...MOT...LOC 0922Z 248DEG 13KT 2535 8064 2521 8076 

$$

Hadi/Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:48 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 21, 3:48 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
348 AM EDT Wed Apr 21 2021

.SHORT TERM...
(Today through Thursday)

* A stalled frontal boundary will gradually advance southeastward
  across South Florida today, supporting numerous showers and
  scattered thunderstorms across the area.

* Repeated rounds of heavy showers and storms could result in
  localized flooding today, especially across the east coast metros.
  In addition, locally gusty winds may accompany any stronger
  convective updrafts.

* The frontal boundary should slowly depart the area by Thursday
  morning, with generally drier conditions in its wake.

A WSW-ENE oriented frontal boundary continues to linger across the
northern portions of South Florida, with southwesterly winds and
rich moisture (lower/middle 70s dewpoints) remaining in place across
South Florida. As a mid-level jet steak departs the base of a large-
scale east-central CONUS trough, a poleward low-level mass flux will
result in additional southwesterly moisture transport into South
Florida during the overnight hours, with forecast PWs climbing into
the 1.8 to 2.0 inch range by late this morning. The rich moisture
and low-level confluence accompanying the frontal boundary will
foster the development of numerous showers and scattered
thunderstorms today -- generally spreading east-southeastward across
southern Florida with the slowly advancing surface boundary/trough.

Considering the abundant deep-layer moisture and mid-level steering
flow paralleling the surface frontal zone, training of heavy rain
showers and thunderstorms could result in localized flooding,
especially across the east coast metros of South Florida. In
addition, enhanced westerly deep-layer bulk shear could allow for
the development of a few loosely organized convective clusters,
capable of producing locally heavy rainfall and gusty outflow winds.

Mosaic radar imagery currently shows bands of elevated showers
developing across southern Florida, and this activity will likely
expand in coverage and perhaps intensity from the late morning into
the afternoon hours. Dense cloud coverage associated with the
lingering frontal boundary and upstream convection across the
southeastern Gulf of Mexico will likely limit daytime heating and
associated boundary layer recovery today -- generally limiting the
intensity of convective updrafts that develop this afternoon. That
being said, any pockets of clearing and associated boundary layer
destabilization will be worth monitoring for locally strong updraft
development.

By Thursday morning, the aforementioned surface boundary will be
departing the region, and rain/thunderstorm chances will generally
decrease across the area. That being said, lingering low-level
moisture along the tail end of the frontal boundary combined with
diurnal heating will allow for afternoon thunderstorm development,
mainly across the southern portions of South Florida.

.LONG TERM...
Thursday night through Tuesday night...

The boundary mentioned in the short term stalls just to the south,
as high pressure builds to the east. This helps keep the boundary
to the south for the beginning of the weekend, but also allows for
moisture to be advected into the area, allowing for at least a
slight chance of showers when combined with diurnal heating. By
Saturday afternoon, a weak 500mb shortwave also moves across the
area. This may bring enough dynamics for a few thunderstorms,
mainly along the east coast and in the Lake region, where the
sea/Lake breezes could also aid in convective development.

By Sunday, a low pressure system moves across the Ohio River
Valley and into the mid-Atlantic states. This system will have an
associated cold front, which looks to do the old Okeechobee teaser
thing and stall around the Lake. This will allow for somewhat
better chances of showers and thunderstorms for much of the area
on Sunday. Beyond Sunday, the models diverge with the disposition
of the front. The ECMWF has it slowly moving through, and clearing
South Florida by Monday afternoon. The GFS is less progressive
and has the front hanging around for the beginning of the week.
So, while the current forecast does not mention any precipitation
for Monday at this time, would not be surprised if it gets added
with future packages.

&&

.AVIATION(06Z TAFS)...
A WSW-ENE oriented surface boundary will remain draped across the
northern portions of S FL overnight prior to advancing
southeastward across the area during the day on Wednesday. The
diffuse nature of the boundary introduces large uncertainty in
both the timing and coverage of showers and storms throughout the
period, so generally handling this with PROB30 and VC groups. Sub-
VFR conditions will accompany the stronger showers and storms,
and AMDs may become necessary as forecast confidence increases.

&&

.MARINE...
A stalled frontal boundary will be the focus for numerous showers
and scattered thunderstorms across the local waters through at least
Wednesday, when the front is forecast to gradually advance
southeastward through the area. Outside of locally gusty winds and
heavy downpours accompanying showers and storms, marine conditions
should remain generally benign until around Thursday morning, when
moderate northerly winds will result in cautionary conditions for
small craft operators. Cautionary conditions are forecast once again
late in the week into the upcoming weekend as easterly winds
strengthen across the area.

&&

.BEACHES...
Numerous showers and scattered thunderstorms will affect the South
Florida beaches today, with heavy downpours and locally gusty winds
possible. The rip current risk will increase across the Atlantic
beaches late this week into the upcoming weekend as easterly/onshore
winds strengthen.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            84  69  84  72 /  60  30  30  10
West Kendall     85  67  86  70 /  60  30  30  10
Opa-Locka        84  67  84  69 /  60  30  30  10
Homestead        85  67  84  70 /  60  30  30  10
Fort Lauderdale  84  69  84  72 /  60  30  30  10
N Ft Lauderdale  84  68  82  71 /  60  30  30  10
Pembroke Pines   84  67  84  70 /  60  30  40  10
West Palm Beach  84  64  81  68 /  60  20  20   0
Boca Raton       84  67  83  70 /  60  30  30   0
Naples           81  64  86  67 /  60   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Thursday and Aviation/Marine...Weinman
Thursday Night through Tuesday...13

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 21, 4:29 AM EDT, 53 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
429 AM EDT Wed Apr 21 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
212030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
429 AM EDT Wed Apr 21 2021

...A FEW STRONG STORMS POSSIBLE TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms will spread southeastward
across southern Florida into the evening hours. Some storms could
become strong during the afternoon hours, especially if clouds can
clear out.

Waterspouts: A waterspout cannot be ruled out with any strong
showers or storms today.

Wind: Locally strong wind gusts will be possible with any strong
showers or thunderstorms that develop this afternoon, with the
highest risk across the eastern half of South Florida.

Flooding: Localized flooding from repeated rounds of heavy showers
and storms will be possible today, especially across the east coast
metros during the afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorms will be possible once again on Thursday afternoon, with
locally heavy rainfall and gusty winds possible -- especially across
the southern portions of South Florida. Cautionary marine conditions
will be possible behind a departing frontal boundary by late this
week, and an increasing rip current risk is also anticipated for the
east coast beaches of South Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Apr 21, 5:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
522 AM EDT Wed Apr 21 2021

FLZ073-173-174-211000-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
522 AM EDT Wed Apr 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 600 AM EDT...

* At 522 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Royal Palm Ranger to 9 miles southeast of Mahogany Hammock.
  Movement was east at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Homestead, Homestead Miami Speedway, Florida City, Royal Palm
  Ranger, Homestead Bayfront Park and Homestead Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2518 8080 2516 8083 2539 8064 2551 8030
      2529 8034 2530 8039 2526 8040 2527 8040
      2524 8043 2521 8057 2523 8052 2524 8057
      2521 8060 2520 8059 2515 8077 2516 8079
      2515 8080
TIME...MOT...LOC 0922Z 248DEG 13KT 2535 8064 2521 8076

Hadi/Kelly

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.